Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 16, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 28, 2014, 9:40 PM CDT for 5 parishes in Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2014, 9:40 PM CDT (02:40 UTC)
- Expired
- Mar 28, 2014, 10:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Allen Parish, LA, Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 77 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 7:34 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2461 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
457
WUUS54 KLCH 290240
SVRLCH
LAC003-009-039-079-097-290345-
/O.NEW.KLCH.SV.W.0016.140329T0240Z-140329T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
940 PM CDT FRI MAR 28 2014
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AVOYELLES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...SIMMESPORT...MOREAUVILLE...MARKSVILLE...EFFIE...
BUNKIE...BORDELONVILLE...
NORTHERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES TURKEY CREEK...
RAPIDES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...ALEXANDRIA INTERNATIONAL AIRPORT...PINEVILLE...
GLENMORA...CHENEYVILLE...ALEXANDRIA...
NORTHERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...MORROW...BAYOU CURRENT...PALMETTO...
NORTHEASTERN ALLEN PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...OAKDALE...ELIZABETH...
* UNTIL 1045 PM CDT
* AT 940 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 14 MILES NORTH
OF EFFIE TO OAKDALE...MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ECHO...PINE PRAIRIE...HESSMER...BROUILLETTE...BAYOU CHICOT...
MANSURA...EVERGREEN...LAKE OPHELIA NATIONAL WILDLIFE REFUGE...
CHICOT STATE PARK...COTTONPORT...INDIAN LAKE...PLAUCHEVILLE...
WHITEVILLE...GOUDEAU...DUPONT...BIG BEND...BIG CANE AND LEBEAU
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN LOUISIANA.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3147 9216 3141 9215 3134 9207 3135 9203
3132 9200 3123 9199 3130 9191 3119 9167
3114 9171 3105 9171 3098 9180 3085 9181
3071 9174 3065 9181 3080 9295 3088 9289
3088 9282 3095 9282 3109 9270 3141 9256
TIME...MOT...LOC 0240Z 273DEG 38KT 3141 9211 3104 9230
3076 9262
$$
243 follow-up statements
919
WWUS54 KLCH 290302
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1002 PM CDT FRI MAR 28 2014
LAC003-009-039-079-097-290345-
/O.CON.KLCH.SV.W.0016.000000T0000Z-140329T0345Z/
ST. LANDRY LA-RAPIDES LA-EVANGELINE LA-ALLEN LA-AVOYELLES LA-
1002 PM CDT FRI MAR 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR AVOYELLES...NORTHEASTERN ALLEN...NORTHERN EVANGELINE...
SOUTHEASTERN RAPIDES AND NORTHERN ST. LANDRY PARISHES...
AT 957 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12
MILES NORTH OF LAKE OPHELIA NATIONAL WILDLIFE REFUGE TO HESSMER TO
PINE PRAIRIE..MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHICOT
STATE PARK...COTTONPORT...MOREAUVILLE...INDIAN LAKE...
BORDELONVILLE...HAMBURG...PLAUCHEVILLE...WHITEVILLE...MORROW...
GOUDEAU...DUPONT...BIG BEND...BIG CANE...SIMMESPORT...LEBEAU...
PALMETTO AND BAYOU CURRENT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN LOUISIANA.
&&
LAT...LON 3077 9265 3092 9265 3098 9252 3103 9237
3115 9220 3140 9220 3147 9216 3141 9215
3134 9207 3135 9203 3132 9200 3123 9199
3130 9191 3119 9167 3114 9171 3105 9171
3098 9180 3085 9181 3071 9174 3065 9181
TIME...MOT...LOC 0302Z 273DEG 38KT 3140 9184 3103 9203
3075 9235
$$
66007
WWUS54 KLCH 290304
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1004 PM CDT FRI MAR 28 2014
LAC003-290314-
/O.CAN.KLCH.SV.W.0016.000000T0000Z-140329T0345Z/
ALLEN LA-
1004 PM CDT FRI MAR 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ALLEN PARISH IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN LOUISIANA.
LAT...LON 3077 9258 3108 9229 3115 9220 3134 9220
3147 9216 3141 9215 3134 9207 3135 9203
3132 9200 3123 9199 3130 9191 3119 9167
3114 9171 3105 9171 3098 9180 3085 9181
3071 9174 3065 9181
TIME...MOT...LOC 0304Z 273DEG 38KT 3140 9181 3103 9201
3075 9233
$$
LAC009-039-079-097-290345-
/O.CON.KLCH.SV.W.0016.000000T0000Z-140329T0345Z/
ST. LANDRY LA-RAPIDES LA-EVANGELINE LA-AVOYELLES LA-
1004 PM CDT FRI MAR 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR AVOYELLES...NORTHERN EVANGELINE...SOUTHEASTERN RAPIDES AND
NORTHERN ST. LANDRY PARISHES...
AT 1002 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF LAKE
OPHELIA NATIONAL WILDLIFE REFUGE TO MANSURA TO BAYOU CHICOT..MOVING
EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOREAUVILLE...INDIAN LAKE...BORDELONVILLE...HAMBURG...PLAUCHEVILLE...
WHITEVILLE...MORROW...GOUDEAU...DUPONT...BIG BEND...BIG CANE...
SIMMESPORT...LEBEAU...PALMETTO AND BAYOU CURRENT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN LOUISIANA.
&&
LAT...LON 3077 9258 3108 9229 3115 9220 3134 9220
3147 9216 3141 9215 3134 9207 3135 9203
3132 9200 3123 9199 3130 9191 3119 9167
3114 9171 3105 9171 3098 9180 3085 9181
3071 9174 3065 9181
TIME...MOT...LOC 0304Z 273DEG 38KT 3140 9181 3103 9201
3075 9233
$$
24487
WWUS54 KLCH 290325
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1025 PM CDT FRI MAR 28 2014
LAC009-039-079-097-290345-
/O.CON.KLCH.SV.W.0016.000000T0000Z-140329T0345Z/
ST. LANDRY LA-RAPIDES LA-EVANGELINE LA-AVOYELLES LA-
1025 PM CDT FRI MAR 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR AVOYELLES...NORTHERN EVANGELINE...SOUTHEASTERN RAPIDES AND
NORTHERN ST. LANDRY PARISHES...
AT 1021 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 22 MILES NORTHEAST OF LAKE
OPHELIA NATIONAL WILDLIFE REFUGE TO SIMMESPORT TO WHITEVILLE..MOVING
EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEBEAU...PALMETTO AND BAYOU CURRENT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN LOUISIANA.
&&
LAT...LON 3077 9258 3108 9229 3115 9220 3134 9220
3147 9216 3141 9215 3134 9207 3135 9203
3132 9200 3123 9199 3130 9191 3119 9167
3114 9171 3105 9171 3098 9180 3085 9181
3071 9174 3065 9181
TIME...MOT...LOC 0324Z 273DEG 38KT 3139 9156 3102 9176
3074 9208
$$
66What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 9:34 PM CDT, 6 minutes earlier.
Area forecast discussion, Mar 28, 9:34 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
934 PM CDT FRI MAR 28 2014
.UPDATE...
HAVE ENDED THE SVR WATCH FOR JASPER...TYLER...NEWTON... AND
HARDIN COUNTIES IN SOUTHEAST TEXAS. ZONES HAVE BEEN UPDATED.
&&
.PREV DISCUSSION... /ISSUED 756 PM CDT FRI MAR 28 2014/
UPDATE...
TORNADO WATCH 41 IN EFFECT UNTIL 3 AM CDT SATURDAY FOR ALL THE
PARISHES IN SOUTHWEST AND SOUTH-CENTRAL LOUSIANA INCLUDING THE
COASTAL WATERS OUT 20 NM.
PREV DISCUSSION... /ISSUED 535 PM CDT FRI MAR 28 2014/
UPDATE...
THE SEVERE THUNDERSTORM WATCH 39 NOW INCLUDES JEFFERSON AND ORANGE
COUNTIES IN SOUTHEAST TEXAS...SABINE LAKE AND THE COASTAL WATERS OF
SOUTHEAST TEXAS INTO THE WATCH. WATCH GOES THROUGH 10 PM CDT.
PREV DISCUSSION... /ISSUED 422 PM CDT FRI MAR 28 2014/
DISCUSSION...
WARM SECTOR OF A STORM SYSTEM IS OVER THE FORECAST AREA THIS
AFTERNOON WITH WHAT SEEMS LIKE THE MOST HUMID AIR SO FAR THIS
CALENDAR YEAR. TEMPERATURES ARE IN THE UPPER 70S TO LOWER 80S
(LAKE CHARLES HAS REACHED 80F OFFICIALLY FOR THE FIRST TIME THIS
CALENDAR YEAR) AND DEW POINTS IN THE MID 60S TO NEAR 70F.
CURRENTLY AIR MASS IS CAPPED...AND THIS HAS KEPT MOST OF THE
SHOWER ACTIVITY FROM DEVELOPING.
A LOW PRESSURE CENTER IS LOCATED OVER NORTH CENTRAL TEXAS...WITH A
DRY LINE EXTENDING FROM ITS SOUTH ACROSS CENTRAL TEXAS. MEANWHILE A
COLD FRONT IS LOCATED OVER NORTHWEST TEXAS MOVING TO THE
SOUTHEAST. SCATTERED STRONG TO SEVERE STORMS ARE DEVELOPING AHEAD
OF THIS DRY LINE. AS SHORT WAVE FROM THE PLAINS INTO WEST TEXAS
EJECTS TO THE EAST TONIGHT...IT WILL PUSH THE COLD FRONT TO THE
SOUTHEAST MERGING WITH THE DRY LINE AND PUSHING THE LOW CENTER TO
THE NORTHEAST. THIS SYSTEM SHOULD BEGIN TO NEAR SOUTHEAST TEXAS
AFTER 29/00Z OR 7 PM LOCAL. CAP SHOULD LESSEN WITH SHOWERS AND
THUNDERSTORMS BEGINNING TO DEVELOP AND MOVE INTO SOUTHEAST TEXAS.
LOW LEVEL INFLOW AND LOW LEVEL SHEAR WILL BE RATHER WEAK OR
MODEST. HOWEVER...INSTABILITY WILL BE MORE THAN ENOUGH...ALONG
WITH DECENT UPPER LEVEL DIVERGENCE...TO HAVE THE POSSIBILITY OF
STRONG TO SEVERE STORMS NORTH OF I-10. SEVERE THUNDERSTORM WATCH
38 HAS BEEN ISSUED FOR UPPER SOUTHEAST TEXAS THROUGH 10 PM TO
COVER THIS POTENTIAL. WITH LARGE HAIL BEING THE MAIN
HAZARD...ALTHOUGH SOME DAMAGING STRAIGHT LINE WIND GUSTS AND
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. SOME OF
THE STORMS WILL MOVE ACROSS THE SABINE INTO WESTERN
LOUISIANA...AND MAY KEEP THE STRENGTH GOING BEFORE INSTABILITY
WEAKENS AND BEST UPPER LEVEL DIVERGENCE PUSHES OFF TO THE EAST. SO
WILL ALSO HAVE SOME SEVERE WORDING IN THE GRIDS FOR THE LOUISIANA
ZONES NORTH OF I-10 BEFORE 06Z. FURTHER SOUTH...BIT OF A MARINE
LAYER MAY KEEP ENOUGH CAPPING IN PLACE TO KEEP STORMS BELOW SEVERE
LEVELS. ACTIVITY WILL END FROM WEST TO EAST AFTER MIDNIGHT AND
BEFORE SUNRISE AS A COLD FRONT PUSHES THROUGH.
DRIER AND A LITTLE COOLER CONDITIONS WILL OCCUR BEHIND THE FRONT
OVER THE WEEKEND AS HIGH PRESSURE BUILDS IN.
THE HIGH WILL BE OFF TO THE EAST ON MONDAY...WITH SOUTHERLY WINDS
RETURNING AND THUS WARMER MORE HUMID AIR WILL AGAIN MOVE IN. RAIN
CHANCES LOOK TO BE BACK INTO THE FORECAST AGAIN BY MID WEEK.
RUA
MARINE...
LIGHT SOUTHERLY WINDS ARE CONTINUING TO BRING WARM MOIST AIR (AIR
TEMPERATURE IN LOW 70S DEW POINTS UPPER 60S TO LOW 70S) OVER
RELATIVELY COOLER GULF WATERS (LOW TO MID 60S.) THE RESULT IS THE
RE-FORMATION OF SEA FOG THIS MID AFTERNOON. AWOS AT CAMERON RECENTLY
DROPPED BACK DOWN TO 1/2SM WITH A PLATFORM 50 MILES SOUTH OF CAMERON
ALSO AT 1/2SM. THEREFORE...A MARINE DENSE FOG ADVISORY WILL BE IN
EFFECT FOR ALL THE COASTAL ZONES THROUGH THE NIGHT. A COLD FRONT IS
EXPECTED TO MOVE ACROSS THE COASTAL WATERS BEFORE SUNRISE. THIS
SHOULD BRING AN INCREASING NORTHERLY FLOW AND DRIER AIR TO DISPERSE
THE FOG. MODERATE NORTHERLY WINDS ARE THEN EXPECTED TO PREVAIL INTO
SUNDAY. WINDS WILL BECOME SOUTHERLY AGAIN ON MONDAY AS THE HIGH
PRESSURE SYSTEM MOVES OFF TO THE EAST.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 61 76 50 73 50 / 70 10 0 0 0
KBPT 60 77 50 73 53 / 30 10 0 0 0
KAEX 59 74 45 73 45 / 70 10 0 0 0
KLFT 62 74 47 74 48 / 70 10 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...DENSE FOG ADVISORY UNTIL 7 AM CDT SATURDAY FOR THE FOLLOWING
ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON LA TO
HIGH ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
SABINE LAKE...VERMILION BAY...WATERS FROM INTRACOASTAL CITY
TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&Hazardous weather outlook, Mar 28, 5:44 AM CDT, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 544 AM CDT FRI MAR 28 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 291045- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 544 AM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE ENTIRE OUTLOOK AREA...THOUGH THE AREA OF GREATEST CONCERN IS EAST TEXAS AND INTO WESTERN LOUISIANA ADJACENT TO THE SABINE RIVER LATE THIS AFTERNOON AND EARLY THIS EVENING. BEST THINKING AT THIS TIME IS THAT THUNDERSTORMS WILL DEVELOP OVER CENTRAL AND EASTERN TEXAS BY EARLY TO MID AFTERNOON...AND SUBSEQUENTLY MOVE AND/OR DEVELOP DOWNSTREAM TOWARD THE SABINE RIVER VALLEY BY LATE AFTERNOON OR EARLY EVENING. THESE STORMS MAY EVOLVE INTO ONE OR MORE ORGANIZED LINES OR CLUSTERS. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY SEVERE WEATHER RISKS...BUT THE RISK OF TORNADOES CANNOT BE RULED OUT. ACTIVITY WILL CONTINUE TO PROGRESS EAST THROUGH THE REST OF THE OUTLOOK AREA DURING THE EVENING HOURS...CARRYING THE SAME SEVERE WEATHER RISK...BEFORE EXITING TO THE EAST AFTER MIDNIGHT ALONG WITH THE PASSAGE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. GMZ430-432-435-450-452-455-470-472-475-291045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 544 AM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A MARINE DENSE FOG ADVISORY HAS BEEN ISSUED FOR THE COASTAL LAKES AND BAYS AND NEARSHORE GULF WATERS FOR TODAY. THIS ADVISORY MAY NEED TO BE EXTENDED INTO TONIGHT AS CONDITIONS LOOK TO REMAIN FAVORABLE FOR THE FORMATION AND MAINTENANCE OF MARINE FOG. IN ADDITION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND AHEAD OF AN APPROACHING COLD FRONT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH LARGE HAIL AND WIND GUSTS GREATER THAN 34 KNOTS THE PRIMARY RISKS...THOUGH ISOLATED WATERSPOUTS CANNOT BE COMPLETELY RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MODEST OFFSHORE FLOW WILL PREVAIL ON SATURDAY IN THE WAKE OF THE FRONT. AT THIS TIME...A SMALL CRAFT ADVISORY APPEARS UNLIKELY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... MARINE INTERESTS SHOULD PROCEED WITH CAUTION AND BE ALERT FOR ABRUPT CHANGES IN VISIBILITY...AS WELL AS THUNDERSTORM ACTIVITY LATER THIS AFTERNOON AND EVENING. 13
In the hours before
Local storm report, Mar 28, 9:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
924 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND DMG NEWTON 30.85N 93.75W
03/28/2014 NEWTON TX LAW ENFORCEMENT
NEWTON COUNTY SHERIFF REPORTS TREES DOWN IN BURKEVILLE
AND A CAR BLOWN OFF THE ROAD. TIME ESTIMATED BY RADAR
&&
DJONESLocal storm report, Mar 28, 9:29 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
929 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM TSTM WND GST ALEXANDRIA 31.29N 92.46W
03/28/2014 M67 MPH RAPIDES LA ASOS
ALEXANDRIA ASOS MEASURED A WIND GUST OF 67 MPH.
&&
DJONESLocal storm report, Mar 28, 9:33 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
933 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST ALEXANDRIA 31.29N 92.46W
03/28/2014 E0 MPH RAPIDES LA TRAINED SPOTTER
HAM RADIO OPERATOR REPORTS WIND GUST OF 60 MPH.
&&
DJONESSpecial weather statement, Mar 28, 9:33 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 933 PM CDT FRI MAR 28 2014 TXZ215-290300- JEFFERSON TX- 933 PM CDT FRI MAR 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 1000 PM CDT... AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTH OF HAMSHIRE...MOVING EAST AT 45 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SEA RIM STATE PARK. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHEAST TEXAS. LAT...LON 2985 9394 2969 9394 2965 9436 2988 9436 24
Local storm report, Mar 28, 9:34 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
934 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST ALEXANDRIA 31.29N 92.46W
03/28/2014 E60.00 MPH RAPIDES LA TRAINED SPOTTER
HAM RADIO OPERATOR REPORTS WIND GUST OF 60 MPH.
&&
DJONESLocal storm report, Mar 28, 9:36 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
936 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 1 N ALEXANDRIA 31.31N 92.46W
03/28/2014 RAPIDES LA PUBLIC
PUBLIC REPORTS LARGE TREE LIMBS DOWN AT LOUISIANA
COLLEGE.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:54 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 66 min |
| Mar 28, 8:12 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 63 min |
| Mar 28, 8:52 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Vernon | 53 min |
| Mar 28, 8:58 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 62 min |
| Mar 28, 9:10 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis | 65 min |
| Mar 28, 9:49 PM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis | 41 min |
| Mar 28, 9:50 PM CDT | Special Marine Warning | LCH | 25 min | |
| Mar 28, 10:09 PM CDT | Special Weather Statement | LCH | Acadia, Evangeline, Saint Landry | 51 min |
| Mar 28, 10:15 PM CDT | Special Marine Warning | LCH | 45 min | |
| Mar 28, 11:08 PM CDT | Special Weather Statement | LCH | Lafayette, Saint Martin | 37 min |
| Mar 29, 1:03 AM CDT | Special Weather Statement | LCH | Assumption | 27 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.